Title

Modelling and Control of an Overhead Crane with a Variable Length Flexible Cable

Document Type

Article

Publication Date

3-23-2009

Publication Title

International Journal of Computer Applications in Technology

Volume

34

Issue

3

First page number:

216

Last page number:

228

Abstract

This paper introduces a novel mathematical model that represents an overhead crane with flexible cable and load hoisting/lowering. The model includes the transverse vibrations of the flexible cable. Highly non-linear Partial Differential Equations and Ordinary Differential Equations that govern the motion of the crane system within the time-varying spatial domain are derived via calculus of variation and Hamilton's principle. A proportional derivative control scheme is applied to drive the underlying crane so that the cable and payload swing are damped out. Numerical simulations for the control performance of the considered system are presented for various operating conditions.

Keywords

Cable swing; Cables — Vibration; Crane motion; Cranes; derricks; etc.; Damping (Mechanics); Differential equations; Flexible cable; Mathematical modeling; Mathematical models; Overhead cranes; Payload swing; Proportional derivative control; Simulation; Transverse vibration; Variable-time modified Galerkin methods

Disciplines

Applied Mathematics | Computer-Aided Engineering and Design | Control Theory | Dynamics and Dynamical Systems | Mechanical Engineering | Non-linear Dynamics

Language

English

Permissions

Use Find in Your Library, contact the author, or use interlibrary loan to garner a copy of the article. Publisher copyright policy allows author to archive post-print (author’s final manuscript). When post-print is available or publisher policy changes, the article will be deposited

Identifier

DOI: http://ezproxy.library.unlv.edu/login?url=http://dx.doi.org/10.1504/IJCAT.2009.023945

UNLV article access

Search your library

Share

COinS